Tara Lynn Thompson on Honesty in Medicine:
I recently went with a friend to the hospital. After examining her, here is what the doctor said, "I'm prescribing you some medication. After taking it, you will have terrible insomnia and won't sleep. Your strength will vanish. Life will feel like it is leaving you. You won't remember your own name. And because of swelling, you won't recognize your own face. Don't even try to eat, it won't stay down. Your joints will swell and you'll feel like Pinocchio before he became a 'real boy' and had rusty hinges for knees. You'll carry a brick around in your sinuses and your head may feel like exploding. You might want to warn your neighbors or any small children in the area because you'll be covered in a rash and acne. A suicide watch should be held around the clock. And if you stop taking it once you start, you'll pray a bus runs you down in cold blood. But you won't have a sore throat anymore. That should get better in about a week."
Actually, they said something like, "I'll write you a prescription for Prednisone."
For Kristin. May you never fill another prescription.